Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/4580
Title: A convergence result in the study of bone remodeling contact problems
Authors: Fernández, J. R. 
Figueiredo, I. N. 
Martínez, R. 
Keywords: Bone remodeling; Signorini conditions; Normal compliance; Weak solutions; Convergence; Numerical simulations
Issue Date: 2008
Citation: Journal of Mathematical Analysis and Applications. 343:2 (2008) 951-964
Abstract: We consider the approximation of a bone remodeling model with the Signorini contact conditions by a contact problem with normal compliant obstacle, when the obstacle's deformability coefficient converges to zero (that is, the obstacle's stiffness tends to infinity). The variational problem is a coupled system composed of a nonlinear variational equation (in the case of normal compliance contact conditions) or a variational inequality (for the case of Signorini's contact conditions), for the mechanical displacement field, and a first-order ordinary differential equation for the bone remodeling function. A theoretical result, which states the convergence of the contact problem with normal compliance contact law to the Signorini problem, is then proved. Finally, some numerical simulations, involving examples in one and two dimensions, are reported to show this convergence behaviour.
URI: http://hdl.handle.net/10316/4580
DOI: 10.1016/j.jmaa.2008.01.084
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
file490b40713fe546508220535831402c82.pdf399.32 kBAdobe PDFView/Open
Show full item record

WEB OF SCIENCETM
Citations

2
checked on Jan 2, 2021

Page view(s) 50

515
checked on Jan 21, 2021

Download(s) 50

432
checked on Jan 21, 2021

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.